I'm riffing this discussion off of something mentioned by cleoclans in his/her (I assume her but not sure) first post. But first I want to welcome cleoclans:
Hi, cleoclans! Do you mind if I call you cleo for short? Welcome, I'm glad you found this site, I've found it to be very supportive and hope you will, too.
Now for my question. I've been on Sprycel for 22 months and find that my side effects cycle through. Right now I'm having the ones I hate the most - fatigue, blues, weepy, etc. It sucks! AND, I go in for my PCR tomorrow! Keep your fingers crossed for me - shooting for one year MMR or better!
This past month I've noticed I've been retaining some fluid too, other than the peri-orbital stuff. Before CML and before menopause I noticed I never retained fluid in my ankles, hands, etc. but it would always be in the abdomen with that bloaty, yuckky feeling. I've had that feeling recently. Dyazide takes care of the fluid, but I don't know if this a new side effect or if it's due to the really hot, humid weather we've been experiencing. I have a feeling that it's the drug and my well-honed sense of denial is just muddying the waters.
Since I'm anxious about everything at the moment (including the weird feeling in my left lower quadrant that I'm pretty sure is just intestinal motility but with a little imagination has become life threatening ) I've started thinking this could be the slippery slope to pleural effusion!
So, those of you on Sprycel, too, I don't remember much discussion on fluid retention. Are any of you experiencing it, where, and how have you handled it? I'll be bringing this up at my appointment tomorrow so I'll let you know if I come up with any solid information.
P.S. Since many of us appear to be anxiety prone I read this statement about anxiety recently, "Anxiety's like a rocking chair, it gives you something to do, but it doesn't get you very far." I'm trying to make a concious effort to redirect my energies elsewhere - it's an uphill struggle!